Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 379, NWS St. Louis, MO

June 28, 2006Audrain County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2006, 9:33 PM CDT for Audrain County, Montgomery County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 9:33 PM CDT (02:33 UTC)
Expired
Jun 28, 2006, 10:30 PM CDT
In force
57 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 290233
SVRLSX
MOC007-139-290330-
/O.NEW.KLSX.SV.W.0379.060629T0233Z-060629T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDRAIN COUNTY IN CENTRAL MISSOURI
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1030 PM CDT

* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF LADDONIA...OR ABOUT 7 MILES
  EAST OF MEXICO...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSBURG...
  WELLSVILLE...
  MONTGOMERY CITY...
  BUELL...
  MINEOLA...
  BELLFLOWER...
  NEW FLORENCE...
  JONESBURG...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3931 9173 3919 9190 3905 9165 3878 9160
      3885 9129 3912 9126 3916 9141 3930 9149

$$

GKS
1 follow-up statement
000 
WWUS53 KLSX 290301
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT WED JUN 28 2006

MOC007-139-290330-
/O.CON.KLSX.SV.W.0379.000000T0000Z-060629T0330Z/
MONTGOMERY MO-AUDRAIN MO-
1001 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT 
FOR AUDRAIN AND MONTGOMERY COUNTIES...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER MARTINSBURG...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WELLSVILLE...MIDDLETOWN...BUELL...MONTGOMERY CITY...BELLFLOWER...NEW
FLORENCE AND DANVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3931 9173 3919 9190 3905 9165 3878 9160
      3885 9129 3912 9126 3916 9141 3930 9149

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:13 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 28, 6:13 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT WED JUN 28 2006

.DISCUSSION...
WK CDFNT IS PROGRESSING THRU THE NRN PART OF THE CWA ATTM AND
EXTDD FROM CNTRL IL TO JUST SOUTH OF PITTSFIELD TO NEAR KMCI.
THERE IS A BAND OF ENHANCED CU ALONG THE FRONT IN IL WITH SCT TSRA
FM ERN IL INTO THE OH VLY. WHILE THE AIR MASS IS MODERATELY
UNSTABLE WITH CAPES OF 1000-1500 J/KG THERE REMAINS A WK CAP...AT
LEAST ENUF OF ONE TO INHIBIT DP CONVECTION GIVEN THE WK CONVERGENCE
ALG THE FRONT. GIVEN THE CU FIELD OVER ERN MO INTO IL AND WITH THE
FRONT STILL PROGRESSING SWD...LOW POPS ARE STILL IN ORDER ALONG
AND AHD OF THE FRONT THIS EVENING. IF ANYTHING DEVELOPS I AM
EXPECTING THE COVERAGE WILL BE LOW...ISOLD TO WDLY SCT. THE THREAT
OF CONVECTION ALONG THE FRONT SHUD DIMINISH BY MID-EVENING AS THE
INSTABILITY WANES AFTER SUNSET. THE FRONT THEM BCMS STNRY
OVERNIGHT FM SRN IL THRU THE ERN OZARKS INTO NW MO. THE MODELS
HINT AT THE POTENTIAL FOR SOME WK WAA REGIME/LLJ GENERATED PCPN IN
A NW-SE BAND THRU CNTRL MO DURING THE LATE NGT HRS BUT THE SIGNALS
ARE PRETTY WK AND NOT WORTHY OF MORE THAN SLGT CHANCE POPS ATTM.

I THINK THURS WILL BE LARGELY VOID OF MUCH PCPN. THERE ARE CHANCES
BUT LOW. THE FIRST CHANCE WOULD BE THE EARLY MORNING HOURS WITH
ANY OF THE RESIDUAL WAA STUFF FROM LATE TNGT...THEN THERE WOULD
ALSO BE A THREAT OF SOME ISOLD TSRA DEVELOPING DURING PK HEATING IN
THE VICINITY OF THE STALLED/QSTNRY FRONT DRAPPED FN NW MO THRU SE
MO INTO WRN KY.

IT NOW APPEARS THERE WILL BE A MUCH BETTER THREAT OF SOME
ORGANIZED CONVECTION ON THURSDAY NIGHT. ALL OF THE MODELS ARE
PRETTY EMPHATIC SHOWING A BLOW-UP OF ELEVATED NOCTURNAL
THUNDERSTORMS DURING THE MID-LATE EVENING ON THE COOL SIDE OF THE
STALLED FRONT IN ASSOCN WITH STG WAA/LIFT ASSOCD WITH A
STRENGTHENING WLY LLJ. THE MODEL DIFFERENCES WITH THIS SCENARIO
ARE THE EXACT LOCATION OF THE NW-SE ORIENTED ZONE. THE WRF-NAM IS
BASICALLY CENTERED NEAR THE MS RVR...WHILE THE GFS IS FURTHER
EAST INTO IL...WHILE THE NCEP MANUAL PROGS ARE FURTHER WEST INTO
MO. I HAVE CHOSEN TO ALIGN THE FORECAST CLOSE TO THE WRF-NAM.

THERE WILL BE SOME ONGOING RESIDUAL CONVECTION PROBABLY ALONG AND
EAST OF THE MS RVR ON FRIDAY MORNING THAT WILL SLIDE EAST AND WKN
AS THE MORNING PROGRESSES. THIS CONVECTION WILL CAUSE SOME DELAY
IN THE EWD MOVEMENT OF THE WRMFNT BUT IT SHUD MAKE IT EAST OF THE
MS RVR BY LATE AFTERNOON. SEAONABLY HOT AIR SHOULD RETURN WITH A
VENGENCE LOOKING AT CONDS ACRS THE PLAINS TDA AND THE PROGGED H85
TEMPS AOA 20 DEGC. PERHAPS THE HOTTEST DAY SO FAR THIS SUMMER IS
ON THE HORIZON FOR SAT. THE GUID IS SHOWING DP SW TO WLY LOWER
TROP FLOW...AND A PRONOUNCED THERMAL RDG WITH WRF-NAM H85 TMPS AOA
+22 DEGC.

LOOKING AT THE EXTENDED PERIOD...THE MODELS HAVE BASICALLY
REVERSED COURSE SINCE 24H AGO. THE SLOWER ECMWF/DGEX YDA IS NOW
THE FAST MODEL TDA WITH THE GFS NOW SLOWER WITH PROGRESSION OF THE
NEXT E/W FRONT FROM LATE WEEKEND INTO EARLY NEXT WEEK. WE HAVE
LARGELY FOLLOWED THE NCEP MANUAL GUIDANCE WHICH IS CLOSE TO THE
PREVIOUS FCST AND OFFERS THE GREATEST CONTINUITY. THE QUESTION AT
THIS POINT IS WILL THE FRONT AND PCPN THREAT BE SOUTH OF THE CWFA
BY THE EVENING OF THE 4TH...ATTM IT APPEARS THAT THE GREATEST
RISK WILL BE.

GLASS

&&

.AVIATION...
FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM.
THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG
OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT
SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED
CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA.
WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR
SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN
THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN
THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE
THU MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 4:00 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED JUN 28 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
400 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREAWIDE. SOME STORMS MAY
APPROACH SEVERE LIMITS EARLY THIS EVENING IN SOUTHERN ILLINOIS...
CONTAINING HAIL APPROACHING DIME SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE UNTIL FRIDAY
MORNING AS THE FRONT LINGERS IN OUR REGION. SOME OF THE STORMS
COULD BE SEVERE ON THURSDAY NIGHT...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH INDEPENDENCE DAY AS ANOTHER COLD FRONT SLOWLY PUSHES
THROUGH OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis49 min
Jun 28, 10:29 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren61 min
Jun 28, 10:36 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson39 min
Jun 28, 10:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Ralls59 min
Jun 28, 11:15 PM CDTSevere Thunderstorm WarningLSXJefferson30 min
Jun 28, 11:45 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois45 min
Jun 28, 11:52 PM CDTSevere Thunderstorm WarningLSXMonroe38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.